Alert archive / California / Wind Advisories in 2012
Wind Advisory 24, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at May 22, 2012, 2:55 PM PDT. It took effect at May 23, 2012, 11:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2012, 2:55 PM PDT (21:55 UTC)
- In effect from
- May 23, 2012, 11:00 AM PDT
- Expired
- May 23, 2012, 9:18 PM PDT
- In force
- 10 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
373 WWUS76 KHNX 222155 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 255 PM PDT TUE MAY 22 2012 CAZ095-099-230400- /O.CON.KHNX.HW.W.0005.000000T0000Z-120524T1300Z/ KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT- 255 PM PDT TUE MAY 22 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY FOR THE KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN COUNTY DESERT. * WINDS: NORTHWEST TO WEST 25 TO 40 MPH WITH GUSTS AS HIGH AS 75 MPH. THE STRONGEST WINDS WILL BE BELOW DESERT FACING PASSES. * TIMING: WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON AND EVENING. WINDS WILL SUBSIDE LATE TONIGHT...BUT WILL INCREASE AGAIN DURING THE DAY WEDNESDAY AND CONTINUE THROUGH WEDNESDAY EVENING BEFORE SUBSIDING TOWARD DAYBREAK. WINDS LIKELY WILL INCREASE THURSDAY AFTERNOON AND EVENING. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...TEHACHAPI...KERNVILLE AND LAKE ISABELLA. * IMPACTS: PERSONS LIVING IN THE ABOVE MENTIONED LOCATIONS AS WELL AS TRAVELERS ON AREA ROADS...INCLUDING HIGHWAYS 58 AND 14 AND U.S. 395...SHOULD BE PREPARED FOR STRONG AND GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 30 MPH OR GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ089>091-230400- /O.NEW.KHNX.WI.Y.0024.120523T1800Z-120524T0600Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY- 255 PM PDT TUE MAY 22 2012 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY FOR THE CENTRAL AND SOUTHWESTERN SAN JOAQUIN VALLEY. * WINDS: NORTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH. * TIMING: WEDNESDAY AFTERNOON AND EVENING. THE STRONGEST WINDS ARE EXPECTED IN THE LATE AFTERNOON AND EARLY EVENING. * LOCATIONS INCLUDE: HANFORD...LEMOORE...AVENAL...MERCED... MADERA...FRESNO...LOS BANOS...COALINGA...MENDOTA...TAFT... BUTTONWILLOW...LOST HILLS. * IMPACTS: MAJOR ROADS IMPACTED INCLUDE INTERSTATE 5...AS WELL AS HIGHWAYS 41...46...58...99...152...180 AND 198. PATCHY BLOWING DUST IS POSSIBLE AT TIMES ESPECIALLY NEAR RECENTLY PLOWED FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BSO WEATHER.GOV/HANFORD
4 follow-up statements
235 WWUS76 KHNX 230403 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 903 PM PDT TUE MAY 22 2012 CAZ095-099-231200- /O.CON.KHNX.HW.W.0005.000000T0000Z-120524T1300Z/ KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT- 903 PM PDT TUE MAY 22 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY FOR THE KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN COUNTY DESERT. * WINDS: NORTHWEST TO WEST 25 TO 40 MPH WITH GUSTS AS HIGH AS 75 MPH. THE STRONGEST WINDS WILL BE BELOW DESERT FACING PASSES. * TIMING: STRONG WINDS WILL CONTINUE THROUGH AND BELOW DESERT FACING PASSES AND CANYONS...BUT DECREASE A BIT ELSEWHERE AFTER MIDNIGHT. WINDS WILL INCREASE ONCE AGAIN LATE WEDNESDAY MORNING. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...TEHACHAPI PASS...WALKER PASS. * IMPACTS: VERY STRONG CROSS WINDS WILL OCCUR AT TIMES... ESPECIALLY HIGHWAY 14 NEAR CANYONS. AREAS OF BLOWING DUST ARE POSSIBLE. RESIDENTS SHOULD SECURE LOOSE OBJECTS THAT CAN EASILY BE BLOWN AROUND SUCH AS TRASH CANS AND YARD FURNITURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. HIGH PROFILE VEHICLES WILL NEED TO USE EXTREME CAUTION ON AREA HIGHWAY INCLUDING 14...58...AND U.S. 395. && $$ CAZ089>091-231200- /O.CON.KHNX.WI.Y.0024.120523T1800Z-120524T0600Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY- 903 PM PDT TUE MAY 22 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY FOR THE CENTRAL AND SOUTHWESTERN SAN JOAQUIN VALLEY. * WINDS: NORTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH. * TIMING: WEDNESDAY AFTERNOON AND EVENING. THE STRONGEST WINDS ARE EXPECTED IN THE LATE AFTERNOON AND EARLY EVENING. * LOCATIONS INCLUDE: HANFORD...LEMOORE...AVENAL...MERCED... MADERA...FRESNO...LOS BANOS...COALINGA...MENDOTA...TAFT... BUTTONWILLOW...LOST HILLS. * IMPACTS: PATCHY BLOWING DUST IS POSSIBLE AT TIMES NEAR RECENTLY WORKED...OPEN FIELDS. GUSTY CROSS WINDS ARE LIKELY...ESPECIALLY ALONG EAST WEST ORIENTED HIGHWAYS AND ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BINGHAM WEATHER.GOV/HANFORD
179 WWUS76 KHNX 231150 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 450 AM PDT WED MAY 23 2012 CAZ095-099-232000- /O.CON.KHNX.HW.W.0005.000000T0000Z-120524T1300Z/ KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT- 450 AM PDT WED MAY 23 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY FOR THE KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN COUNTY DESERT. * WINDS: NORTHWEST TO WEST 25 TO 40 MPH WITH GUSTS AS HIGH AS 75 MPH. THE STRONGEST WINDS WILL BE BELOW DESERT FACING PASSES. * TIMING: STRONG WINDS WILL CONTINUE THROUGH AND BELOW DESERT FACING PASSES AND CANYONS...WITH THE STRONGEST WINDS THIS AFTERNOON AND EVENING. WINDS WILL DECREASE A BIT ELSEWHERE TOWARD DAYBREAK...BUT WILL INCREASE ONCE AGAIN LATE THIS MORNING. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...TEHACHAPI...LAKE ISABELLA. * IMPACTS: VERY STRONG CROSS WINDS WILL OCCUR AT TIMES... ESPECIALLY ON HIGHWAY 14 NEAR CANYONS. AREAS OF BLOWING DUST ARE POSSIBLE. RESIDENTS SHOULD SECURE LOOSE OBJECTS THAT CAN EASILY BE BLOWN AROUND SUCH AS TRASH CANS AND YARD FURNITURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. HIGH PROFILE VEHICLES WILL NEED TO USE EXTREME CAUTION ON AREA HIGHWAYS INCLUDING 14...58...AND U.S. 395. && $$ CAZ089>091-232000- /O.CON.KHNX.WI.Y.0024.120523T1800Z-120524T0600Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY- 450 AM PDT WED MAY 23 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR THE CENTRAL AND SOUTHWESTERN SAN JOAQUIN VALLEY. * WINDS: NORTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH. * TIMING: THIS AFTERNOON AND EVENING. THE STRONGEST WINDS ARE EXPECTED IN THE LATE AFTERNOON AND EARLY EVENING. * LOCATIONS INCLUDE: HANFORD...LEMOORE...AVENAL...MERCED... MADERA...FRESNO...LOS BANOS...COALINGA...MENDOTA. * IMPACTS: PATCHY BLOWING DUST IS POSSIBLE AT TIMES NEAR RECENTLY WORKED...OPEN FIELDS. GUSTY CROSS WINDS ARE LIKELY... ESPECIALLY ALONG EAST WEST ORIENTED HIGHWAYS AND ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SANGER WEATHER.GOV/HANFORD
113 WWUS76 KHNX 231947 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1247 PM PDT WED MAY 23 2012 CAZ095-099-240600- /O.CON.KHNX.HW.W.0005.000000T0000Z-120524T1300Z/ KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT- 1247 PM PDT WED MAY 23 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY FOR THE KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN COUNTY DESERT. * WINDS: NORTHWEST TO WEST 25 TO 40 MPH WITH GUSTS AS HIGH AS 75 MPH. THE STRONGEST WINDS WILL BE BELOW DESERT FACING PASSES. * TIMING: STRONG WINDS WILL CONTINUE THROUGH AND BELOW DESERT FACING PASSES AND CANYONS...WITH THE STRONGEST WINDS THIS AFTERNOON AND EVENING. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...TEHACHAPI...KERNVILLE AND LAKE ISABELLA. * IMPACTS: VERY STRONG CROSS WINDS WILL OCCUR AT TIMES... ESPECIALLY ON HIGHWAY 14 NEAR CANYONS. AREAS OF BLOWING DUST ARE POSSIBLE. RESIDENTS SHOULD SECURE LOOSE OBJECTS THAT CAN EASILY BE BLOWN AROUND SUCH AS TRASH CANS AND YARD FURNITURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. HIGH PROFILE VEHICLES WILL NEED TO USE EXTREME CAUTION ON AREA HIGHWAYS INCLUDING 14...58...AND U.S. 395. && $$ CAZ089>091-240600- /O.CON.KHNX.WI.Y.0024.000000T0000Z-120524T0600Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY- 1247 PM PDT WED MAY 23 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR THE CENTRAL AND SOUTHWESTERN SAN JOAQUIN VALLEY. * WINDS: NORTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH. * TIMING: THIS AFTERNOON AND EVENING. THE STRONGEST WINDS ARE EXPECTED IN THE LATE AFTERNOON AND EARLY EVENING. * LOCATIONS INCLUDE: HANFORD...LEMOORE...AVENAL...MERCED... MADERA...FRESNO...LOS BANOS...COALINGA...MENDOTA...TAFT... BUTTONWILLOW AND LOST HILLS. * IMPACTS: PATCHY BLOWING DUST IS POSSIBLE AT TIMES NEAR RECENTLY WORKED...OPEN FIELDS. GUSTY CROSS WINDS ARE LIKELY... ESPECIALLY ALONG EAST-WEST ORIENTED HIGHWAYS AND ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BSO WEATHER.GOV/HANFORD
342 WWUS76 KHNX 240418 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 918 PM PDT WED MAY 23 2012 CAZ089>091-240530- /O.CAN.KHNX.WI.Y.0024.000000T0000Z-120524T0600Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY- 918 PM PDT WED MAY 23 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND ADVISORY FOR THE CENTRAL AND SOUTHWESTERN SAN JOAQUIN VALLEY. WINDS IN THE SAN JOAQUIN VALLEY HAVE DIMINISHED BELOW ADVISORY CRITERIA AND ARE NOT EXPECTED TO INCREASE AGAIN UNTIL THURSDAY AFTERNOON. $$ CAZ095-099-241230- /O.CON.KHNX.HW.W.0005.000000T0000Z-120524T1300Z/ KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT- 918 PM PDT WED MAY 23 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY FOR THE KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN COUNTY DESERT. * WINDS: NORTHWEST TO WEST 25 TO 40 MPH WITH GUSTS AS HIGH AS 75 MPH. THE STRONGEST WINDS WILL BE THROUGH AND BELOW DESERT FACING PASSES. * TIMING: WINDS WILL DIMINISH TO LESS THAN 40 MPH MANY AREA BY MIDNIGHT...BUT WILL CONTINUE STRONG BELOW DESERT FACING CANYONS UNTIL NEAR SUNRISE. * LOCATIONS INCLUDE: ROSAMOND...MOJAVE...RED ROCK CANYON AND JAWBONE CANYON. * IMPACTS: VERY STRONG CROSS WINDS WILL OCCUR AT TIMES... ESPECIALLY ON HIGHWAY 14 NEAR CANYONS. AREAS OF BLOWING DUST ARE POSSIBLE. HIGH PROFILE VEHICLES ARE HIGHLY VULNERABLE TO THESE STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. HIGH PROFILE VEHICLES WILL NEED TO USE EXTREME CAUTION ON AREA HIGHWAYS INCLUDING 14...58...AND U.S. 395. && $$ BINGHAM WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at May 22, 10:07 AM PDT, 4 hours 48 minutes earlier.
Area forecast discussion, May 22, 10:07 AM PDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 1007 AM PDT TUE MAY 22 2012 .SYNOPSIS... AN APPROACHING LOW PRESSURE TROUGH WILL BRING GUSTY WINDS TODAY AND A FEW DEGREES OF COOLING. FURTHER COOLING WILL CONTINUE THIS WEEK AS AN UNSEASONABLY COOL UPPER LOW WILL DROP INTO THE WESTERN STATES LATE THIS WEEK WITH MUCH COOLER WEATHER AND A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO THE MOUNTAINS AND POSSIBLY THE FOOTHILLS AND PARTS OF THE SAN JOAQUIN VALLEY FRIDAY. && .DISCUSSION... A DRY FRONTAL SYSTEM HAS BROUGHT BREEZY AND COOLER CONDITIONS ACROSS THE CENTRAL CALIFORNIA INTERIOR. CURRENT 24 HR TEMPERATURE TRENDS ARE RUNNING DOWN AROUND 3-9 DEGREES ACROSS THE AREA...EXCEPT PORTIONS OF THE KERN COUNTY DESERTS WHERE TEMPERATURES ARE NEAR READINGS FROM YESTERDAY. THIS TREND WILL BE REFLECTED IN AFTERNOON HIGHS TODAY WITH MOST LOCATIONS TOPPING OUT JUST A FEW DEGREES ABOVE CLIMO. WINDS WILL BE GUSTY ACROSS THE AREA...ESPECIALLY THROUGH AND BELOW THE KERN COUNTY MOUNTAIN PASSES WHERE A HIGH WIND WARNING IS IN EFFECT. COULD SEE SOME BLOWING DUST ON THE WEST SIDE OF THE VALLEY THIS AFTERNOON BUT GUSTS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. MODELS CONTINUE TO SHOW ADDITIONAL SHORTWAVE ENERGY DIGGING THE TROUGH AND DEVELOPING AN UPPER LOW NEAR OUR SIERRA ZONES BY FRIDAY...CONTINUING THE COOLING TREND AND BRINGING A CHANCE FOR PRECIP TO THE MOUNTAINS AND NORTHERN VALLEY ZONES FOR THE START OF THE MEMORIAL DAY WEEKEND. NO UPDATE IS PLANNED FOR THE FORECAST THIS MORNING. && .PREV DISCUSSION... /ISSUED 311 AM PDT TUE MAY 22 2012/ DISCUSSION... THE UPPER-LEVEL RIDGE BROUGHT ONE LAST DAY OF WELL ABOVE NORMAL TEMPERATURES MONDAY FOR MUCH OF THE HANFORD WARNING/FORECAST AREA. THE EXCEPTION WAS THE CENTRAL SAN JOAQUIN VALLEY...WHERE THE INFLUX OF MARINE AIR KEPT TEMPERATURES IN MERCED AND MADERA COUNTIES AROUND 90. HIGHS AROUND THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY MONDAY RANGED FROM 89 /AT MERCED REGIONAL AIRPORT/ TO 97 /AT WASCO/. THE CHINA LAKE N.W.T.C. WAS THE HOT SPOT FOR THE HANFORD WARNING/ FORECAST AREA WITH A HIGH OF 102 DEGREES. SATELLITE LOOPS SHOW HIGH CLOUDS MOVING THROUGH CENTRAL CALIFORNIA THIS MORNING. THESE CLOUDS ARE THE LEADING EDGE OF AN UPPER-LEVEL TROUGH THAT IS FLATTENING THE RIDGE AND WILL BRING COOLER WEATHER TO THE REGION...AND WINDY CONDITIONS TO THE MOUNTAINS AND DESERTS TODAY THROUGH AT LEAST WEDNESDAY NIGHT. AS THE RIDGE FLATTENS...A ZONAL FLOW WILL SET UP OVER THE REGION TODAY...THEN A NORTHWEST FLOW TONIGHT AND WEDNESDAY AS A SECOND TROUGH MOVES INTO THE PACIFIC NORTHWEST AND NORTHERN CALIFORNIA. THIS TROUGH IS FORECAST TO DIG OVER THE ROCKIES WEDNESDAY NIGHT... THEN AN UPPER-LEVEL LOW IS FORECAST TO DROP OUT OF THE GULF OF ALASKA AND INTO THE TROUGH THURSDAY. WITH THE ADDED ENERGY OF THE LOW...THE TROUGH IS FORECAST TO DIG THROUGH THE GREAT BASIN AND INTO CALIFORNIA FRIDAY. THIS MAY TRIGGER A FEW THUNDERSTORMS OVER THE CENTRAL SAN JOAQUIN VALLEY...THE FOOTHILLS AND THE SOUTHERN SIERRA NEVADA FRIDAY AFTERNOON AND EVENING...WITH A SLIGHT CHANCE OF RAIN AND SNOW SHOWERS OVER THE MOUNTAINS INTO SATURDAY AND SATURDAY NIGHT. THE TROUGH IS FORECAST TO BEGIN MOVING EAST OF THE REGION SATURDAY NIGHT. THE GFS BUILDS THE RIDGE BACK INTO CALIFORNIA NEXT SUNDAY AND MEMORIAL DAY...WHILE THE ECMWF HAS A WEAK SHORT-WAVE MOVING THROUGH THE STATE, THE MODELS ARE IN GOOD AGREEMENT WITH A COOLING TREND AT 850 MB THROUGH THURSDAY AS TEMPERATURES COOL TO NEAR NORMAL TUESDAY AND TO AROUND 5 DEGREES BELOW NORMAL BY THURSDAY. THE ECMWF THEN COOLS 850-MB TEMPERATURES BY AROUND 10.5 C FRIDAY...WHILE THE GFS HAS 8 C OF COOLING. THE 06Z NAM-12 DROPS THE 850-MB TEMPERATURE OVER FRESNO TO 0.5 C BY 15Z FRIDAY...AND HAS THE 850-MB 0 C ISOTHERM OVER TULARE COUNTY...INCLUDING PORTERVILLE AND VISALIA...AT 18Z FRIDAY. IF THE NAM-12 VERIFIES...TEMPERATURES FRIDAY COULD BE WELL BELOW NORMAL WITH SOME CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY HIGHS ONLY IN THE 60S. THE ECMWF AND GFS WOULD YIELD CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY HIGHS IN THE 70S...SOME 10 DEGREES BELOW NORMAL. CONCERNING THE WINDS TODAY THROUGH THURSDAY...THE GFS MAV GUIDANCE FOR N.A.S. LEMOORE IS FORECASTING 21 KTS SUSTAINED WINDS AT 21Z /1400 PDT/ TODAY...29 KTS SUSTAINED AT 21Z WEDNESDAY...AND 21 KTS SUSTAINED AGAIN BY 00Z FRIDAY. GIVEN THE DRY SOIL...ESPECIALLY ON THE WEST SIDE OF THE SAN JOAQUIN VALLEY...HAVE ADDED PATCHY BLOWING DUST TO WESTERN FRESNO COUNTY AND MUCH OF KINGS COUNTY. IN THE SOUTHEASTERN KERN COUNTY DESERT...MAV GUIDANCE FOR EDWARDS AFB 28 KTS SUSTAINED WINDS AT 00Z WEDNESDAY...22 KTS SUSTAINED AT 00Z THURSDAY...AND 27 KTS SUSTAINED AT 00Z FRIDAY. FURTHER NORTH... THE MAV FOR EDWARDS NORTH BASE /K9L2/ FORECASTS 28 KTS SUSTAINED WINDS AT 03Z WEDNESDAY...27 KTS SUSTAINED AT 00Z THURSDAY...AND 32 KTS SUSTAINED WINDS AT 00Z FRIDAY. WILL UPGRADE THE WIND ADVISORY FOR THE KERN COUNTY MOUNTAINS AND SOUTHEASTERN KERN COUNTY DESERT TO A HIGH WIND WARNING FROM 18Z /1100 PDT/ TODAY THROUGH 13Z /0600 PDT/ THURSDAY...AND THIS LIKELY WILL NEED TO BE EXTENDED THROUGH THURSDAY ONCE THAT DAY BECOMES PART OF THE SHORT-TERM FORECAST. && .AVIATION... WINDS OF 35 KNOTS OR GREATER CAN BE EXPECTED ALONG THE WEST SIDE OF THE SAN JOAQUIN VALLEY...THE KERN COUNTY MOUNTAINS AND DESERT AND ALONG THE SIERRA CREST UNTIL 08Z WEDNESDAY. OTHERWISE...VFR CONDITIONS WILL PREVAIL ACROSS THE CENTRAL CALIFORNIA INTERIOR THROUGH 18Z WEDNESDAY. && .AIR QUALITY ISSUES... NONE. && .HNX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 6 AM PDT THURSDAY CAZ095-099. && PUBLIC...JEB AVN/FW...MOLINA SYNOPSIS...BSO WEATHER.GOV/HANFORD
Hazardous weather outlook, May 22, 3:55 AM PDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 355 AM PDT TUE MAY 22 2012 CAZ095-099-231100- KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT- 355 AM PDT TUE MAY 22 2012 ...GUSTY WINDS THIS AFTERNOON THROUGH WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN COUNTY DESERT. .DAY ONE...TODAY AND TONIGHT THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM PDT TUESDAY TO 6 AM PDT THURSDAY FOR THE KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN COUNTY DESERT. FOR DETAILS PLEASE SEE THE LATEST WEATHER MESSAGE /SFONPWHNX/. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE HIGH WIND WARNING REMAINS IN EFFECT THROUGH 6 AM PDT THURSDAY FOR THE KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN COUNTY DESERT. FOR DETAILS PLEASE SEE THE LATEST WEATHER MESSAGE /SFONPWHNX/. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ096-097-231100- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 355 AM PDT TUE MAY 22 2012 ...THUNDERSTORMS POSSIBLE FRIDAY AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF THUNDERSTORMS OVER THE SOUTHERN SIERRA NEVADA FRIDAY AFTERNOON AND EVENING. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ089-090-093-094-231100- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS- 355 AM PDT TUE MAY 22 2012 ...A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL SAN JOAQUIN VALLEY AND THE SIERRA NEVADA FOOTHILLS. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS OVER THE CENTRAL SAN JOAQUIN VALLEY AND THE SIERRA NEVADA FOOTHILLS FRIDAY AFTERNOON AND EVENING. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. SANGER WEATHER.GOV/HANFORD
In the hours before
Special weather statement, May 22, 2:35 PM PDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 235 PM PDT TUE MAY 22 2012 CAZ089>099-231100- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 235 PM PDT TUE MAY 22 2012 ...BREEZY TO LOCALLY WINDY UNTIL WEDNESDAY...TURNING BREEZY AND MUCH COOLER THURSDAY INTO FRIDAY... BREEZY TO LOCALLY WINDY CONDITIONS WILL PREVAIL MUCH OF THE WEEK ACROSS THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA...THE TEHACHAPI MOUNTAINS...AND HIGH DESERT OF KERN COUNTY. LOCALLY GUSTY WINDS ALSO WILL DEVELOP OVER THE WEST SIDE OF THE SAN JOAQUIN VALLEY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. PATCHY BLOWING DUST WILL BE POSSIBLE NEAR RECENTLY PLOWED FIELDS. A GRADUAL LOWERING OF TEMPERATURES WILL CONTINUE FOR THE REST OF THIS WEEK AS A WESTERLY FLOW ALOFT REMAINS ACROSS CENTRAL CALIFORNIA. AN ABNORMALLY COOL LOW PRESSURE AREA FOR THIS TIME OF THE YEAR IS FORECAST TO BEGIN AFFECTING THE REGION THURSDAY...CONTINUING INTO FRIDAY AND SATURDAY. TEMPERATURES BY FRIDAY WILL BE SOME 15 TO 20 DEGREES BELOW NORMAL. THIS SYSTEM WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE SOUTHERN SIERRA FRIDAY AND SATURDAY. THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE CENTRAL SAN JOAQUIN VALLEY FRIDAY AFTERNOON AND EVENING. GUSTY WINDS WILL ALSO ACCOMPANY THE SYSTEM AND WILL BEGIN TO AFFECT THE REGION THURSDAY AFTERNOON. THE ENTIRE HOLIDAY WEEKEND WILL NOT BE A TOTAL WASH OUT. HIGH PRESSURE WILL BEGIN TO BUILD LATER IN THE WEEKEND OVER CENTRAL CALIFORNIA WITH CONDITIONS QUICKLY IMPROVING SUNDAY AND MEMORIAL DAY. BSO WEATHER.GOV/HANFORD
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 3:55 AM PDT | High Wind Warning | HNX | 50 hr |
Nearby
Wind Advisories in California, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.